Alert archive / Oregon / Gale Warnings in 2012

Gale Warning 61, NWS Medford, OR

December 23, 2012

NWS Medford, OR issued this gale warning at Dec 23, 2012, 2:56 PM PST. It took effect at Dec 24, 2012, 10:00 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2012, 2:56 PM PST (22:56 UTC)
In effect from
Dec 24, 2012, 10:00 PM PST
Expired
Dec 25, 2012, 4:00 AM PST
In force
6 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WHUS76 KMFR 232256
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
256 PM PST SUN DEC 23 2012


PZZ350-356-370-376-241200-
/O.NEW.KMFR.GL.W.0061.121225T0600Z-121226T0000Z/
/O.NEW.KMFR.SE.W.0063.121225T0600Z-121226T0300Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
256 PM PST SUN DEC 23 2012

...GALE WARNING IN EFFECT FROM 10 PM MONDAY TO 4 PM PST TUESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM MONDAY TO 7 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM MONDAY TO 4 PM PST
TUESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT FROM 10 PM MONDAY TO 7 PM PST
TUESDAY. 

* WINDS: WINDS WILL INCREASE QUICKLY MONDAY EVENING AHEAD OF A
  COLD FRONT TO GALES OF 35 TO 40 KT WITH OCCASIONAL GUSTS IN
  EXCESS OF 45 KT. WINDS ARE EXPECTED TO DECREASE TO SMALL CRAFT
  ADVISORY WINDS LATE TUESDAY AFTERNOON.

* SEAS: SEAS WILL RISE QUICKLY AS WINDS INCREASE MONDAY EVENING TO
  VERY STEEP AND VERY HIGH SEAS RANGING FROM 16 TO 19 FEET 9
  SECONDS OFF OF PT ST GEORGE...TO 19 TO 22 FEET AT 10 SECONDS OFF
  OF FLORENCE BY TUESDAY MORNING. SEAS ARE EXPECTED TO DECREASE TO
  SMALL CRAFT ADVISORY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
072 
WHUS76 KMFR 241050
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
250 AM PST MON DEC 24 2012

PZZ370-250000-
/O.EXT.KMFR.GL.W.0061.121225T0600Z-121225T1200Z/
/O.CON.KMFR.SE.W.0063.121225T0600Z-121226T0300Z/
/O.NEW.KMFR.SR.A.0011.121225T1200Z-121225T2100Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
250 AM PST MON DEC 24 2012

...GALE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST
TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 7 PM PST TUESDAY...
...STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON. THE GALE WARNING IS NOW IN EFFECT FROM 10 PM THIS
EVENING TO 4 AM PST TUESDAY. A HAZARDOUS SEAS WARNING REMAINS IN
EFFECT FROM 10 PM THIS EVENING TO 7 PM PST TUESDAY. 

* WINDS: SOUTH WINDS WILL INCREASE QUICKLY LATE THIS EVENING AND
  TONIGHT AHEAD OF A COLD FRONT TO GALES OF 35 TO 40 KT WITH GUSTS
  OF 45 TO 50 KT. WINDS MAY INCREASE FURTHER TUESDAY MORNING
  THROUGH EARLY TUESDAY AFTERNOON TO STORM FORCE WITH SOUTH WINDS
  OF 40 TO 45 KT WITH GUSTS OF 60 KT. WINDS ARE EXPECTED TO
  DECREASE TO SMALL CRAFT ADVISORY WINDS LATE TUESDAY AFTERNOON.

* SEAS: SEAS WILL RISE QUICKLY LATE THIS EVENING AND TONIGHT
  BECOMING VERY STEEP AS WINDS INCREASE WITH SEAS OF 10 TO 15 FEET
  EXPECTED. THEN SEAS WILL RISE FURTHER TUESDAY MORNING INTO
  TUESDAY AFTERNOON...WITH SEAS OF 20 TO 23 FEET POSSIBLE AS VERY
  STEEP WIND WAVE DOMINATED SEAS DEVELOP. SEAS ARE EXPECTED TO
  DECREASE TO SMALL CRAFT ADVISORY TUESDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION
IS STILL UNCERTAIN.

&&

$$

PZZ350-356-376-250000-
/O.CON.KMFR.GL.W.0061.121225T0600Z-121226T0000Z/
/O.CON.KMFR.SE.W.0063.121225T0600Z-121226T0300Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
250 AM PST MON DEC 24 2012

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 7 PM PST TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST TUESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM
10 PM THIS EVENING TO 7 PM PST TUESDAY. 

* WINDS: AHEAD OF A STRONG FRONT...SOUTH WINDS WILL INCREASE LATE
  THIS EVENING INTO TUESDAY MORNING TO GALES AND PERSIST INTO
  TUESDAY AFTERNOON. GALES OF 35 TO 40 KT WITH OCCASIONAL GUSTS OF
  45 TO 50 KT ARE EXPECTED. WINDS ARE EXPECTED TO DECREASE TO
  SMALL CRAFT ADVISORY WINDS LATE TUESDAY AFTERNOON.

* SEAS: SEAS WILL RISE QUICKLY AS WINDS INCREASE LATE THIS EVENING
  INTO TUESDAY WITH VERY STEEP AND VERY HIGH SEAS EXPECTED. SEAS
  WILL RISE TO 17 TO 21 FEET BY TUESDAY MORNING AND CONTINUE INTO
  TUESDAY AFTERNOON. SEAS ARE EXPECTED TO DECREASE TO SMALL CRAFT
  ADVISORY TUESDAY EVENING.

* AREAS AFFECTED: STRONGEST WINDS AND SEAS ARE EXPECTED BEYOND 5
  NM FROM SHORE AND NEAR CAPES. WINDS AND SEAS WILL PEAK TUESDAY
  MORNING INTO EARLY TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
352 
WHUS76 KMFR 242242
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
242 PM PST MON DEC 24 2012

PZZ370-251145-
/O.EXT.KMFR.SE.W.0063.121225T0600Z-121227T1200Z/
/O.CON.KMFR.GL.W.0061.121225T0600Z-121225T1200Z/
/O.UPG.KMFR.SR.A.0011.121225T1200Z-121225T2100Z/
/O.NEW.KMFR.SR.W.0014.121225T1200Z-121225T2100Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
242 PM PST MON DEC 24 2012

...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM PST THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST TUESDAY...
...STORM WARNING IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY. THE
HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM PST THURSDAY. THE STORM WATCH IS NO LONGER IN EFFECT. A
GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST TUESDAY. 

* WINDS: SOUTH WINDS WILL INCREASE QUICKLY LATE THIS EVENING AND
  TONIGHT AHEAD OF A COLD FRONT TO GALES OF 35 TO 40 KT WITH GUSTS
  OF 45 TO 50 KT. WINDS WILL INCREASE FURTHER TUESDAY MORNING
  THROUGH EARLY TUESDAY AFTERNOON TO STORM FORCE WITH SOUTH WINDS
  OF 40 TO 45 KT WITH OCCASIONAL GUSTS OF 60 KT. WINDS ARE
  EXPECTED TO DECREASE QUICKLY BEHIND THE FRONT TUESDAY AFTERNOON.

* SEAS: SEAS WILL RISE QUICKLY LATE THIS EVENING AND TONIGHT
  BECOMING VERY STEEP AS WINDS INCREASE WITH SEAS OF 10 TO 15 FEET
  EXPECTED. THEN SEAS WILL RISE FURTHER TUESDAY MORNING INTO
  TUESDAY AFTERNOON...WITH SEAS OF 20 TO 23 FEET POSSIBLE AS VERY
  STEEP WIND WAVE DOMINATED SEAS DEVELOP. SEAS ARE EXPECTED TO
  DECREASE BRIEFLY TUESDAY NIGHT...THEN WEST SWELL INCREASES
  WEDNESDAY MORNING...INCREASING TO 17 TO 19 FEET AT 13 SECONDS
  WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-356-376-251145-
/O.EXT.KMFR.GL.W.0061.121225T0600Z-121225T1200Z/
/O.EXT.KMFR.SE.W.0063.121225T0600Z-121227T1200Z/
/O.NEW.KMFR.SR.W.0014.121225T1200Z-121225T2100Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
242 PM PST MON DEC 24 2012

...GALE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST
TUESDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM PST THURSDAY...
...STORM WARNING IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY. THE
GALE WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST
TUESDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 10 PM
THIS EVENING TO 4 AM PST THURSDAY. 

* WINDS: SOUTH WINDS WILL INCREASE QUICKLY LATE THIS EVENING AND
  TONIGHT AHEAD OF A COLD FRONT TO GALES OF 35 TO 40 KT WITH GUSTS
  OF 45 TO 50 KT. WINDS WILL INCREASE FURTHER TUESDAY MORNING
  THROUGH EARLY TUESDAY AFTERNOON TO STORM FORCE WITH SOUTH WINDS
  OF 40 TO 45 KT WITH OCCASIONAL GUSTS OF 60 KT. WINDS ARE
  EXPECTED TO DECREASE QUICKLY BEHIND THE FRONT TUESDAY AFTERNOON.

* SEAS: SEAS WILL RISE QUICKLY LATE THIS EVENING AND TONIGHT
  BECOMING VERY STEEP AS WINDS INCREASE WITH SEAS OF 10 TO 15 FEET
  EXPECTED. THEN SEAS WILL RISE FURTHER TUESDAY MORNING INTO
  TUESDAY AFTERNOON...WITH SEAS OF 20 TO 23 FEET POSSIBLE AS VERY
  STEEP WIND WAVE DOMINATED SEAS DEVELOP. SEAS ARE EXPECTED TO
  DECREASE BRIEFLY TUESDAY NIGHT...THEN WEST SWELL INCREASES
  WEDNESDAY MORNING...INCREASING TO 17 TO 19 FEET AT 13 SECONDS
  WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
656 
WHUS76 KMFR 251048
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
248 AM PST TUE DEC 25 2012

PZZ350-356-370-376-252200-
/O.CON.KMFR.GL.W.0061.000000T0000Z-121225T1200Z/
/O.CON.KMFR.SE.W.0063.000000T0000Z-121227T1200Z/
/O.CON.KMFR.SR.W.0014.121225T1200Z-121225T2100Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
248 AM PST TUE DEC 25 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...
...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM
PST THURSDAY. A STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST
THIS AFTERNOON. 

* WINDS: SOUTH WINDS WILL INCREASE QUICKLY LATE TONIGHT AHEAD OF A
  COLD FRONT TO STORM 40 TO 45 KT WITH OCCASIONAL GUSTS OF 60
  KT. WINDS ARE EXPECTED TO DECREASE QUICKLY BEHIND THE FRONT THIS
  AFTERNOON.

* SEAS: SEAS WILL RISE QUICKLY LATE TONIGHT AND EARLY THIS MORNING
  TO 20 TO 23 FEET AS VERY STEEP WIND WAVE DOMINATED SEAS DEVELOP.
  SEAS ARE EXPECTED TO DECREASE BRIEFLY TONIGHT. WEST SWELL WILL
  THEN INCREASE WEDNESDAY MORNING TO 17 TO 19 FEET AT 13 SECONDS
  BY WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
553 
WHUS76 KMFR 251211
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
411 AM PST TUE DEC 25 2012

PZZ350-356-370-376-252300-
/O.EXP.KMFR.GL.W.0061.000000T0000Z-121225T1200Z/
/O.CON.KMFR.SE.W.0063.000000T0000Z-121227T1200Z/
/O.CON.KMFR.SR.W.0014.000000T0000Z-121225T2100Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
411 AM PST TUE DEC 25 2012

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...
...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

A STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON.
A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY.

* WINDS: SOUTH WINDS WILL INCREASE QUICKLY THIS MORNING AHEAD OF A
  COLD FRONT TO STORM FORCE OF 40 TO 45 KT WITH OCCASIONAL GUSTS
  OF 60 KT. WINDS ARE EXPECTED TO DECREASE QUICKLY BEHIND THE
  FRONT THIS AFTERNOON.

* SEAS: SEAS WILL RISE QUICKLY LATE EARLY THIS MORNING TO 20 TO
  23 FEET AS VERY STEEP WIND WAVE DOMINATED SEAS DEVELOP. SEAS ARE
  EXPECTED TO DECREASE BRIEFLY TONIGHT. WEST SWELL WILL THEN
  INCREASE WEDNESDAY MORNING TO 17 TO 19 FEET AT 13 SECONDS BY
  WEDNESDAY AFTERNOON.

* AREAS AFFECTED: STRONGEST WINDS AND HIGHEST SEAS WILL INITIALLY
  BE FROM CAPE ARAGO TO GOLD BEACH. FROM CAPE ARAGO NORTH TO
  FLORENCE AND FROM GOLD BEACH SOUTH TO POINT ST GEORGE...THE
  STRONGEST WINDS AND HIGHEST SEAS CAN BE EXPECTED BEYOND 5 NM OF
  SHORE.


PRECAUTIONARY/PREPAREDNESS
  ACTIONS...

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 23, 10:05 AM PST, 4 hours 51 minutes earlier.

Area forecast discussion, Dec 23, 10:05 AM PST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
1005 AM PST SUN DEC 23 2012

.DISCUSSION...THE FORECAST WAS UPDATED TO ISSUE A BLIZZARD WARNING
FOR THE VICINITY OF TENNANT IN EASTERN SISKIYOU COUNTY AND ACROSS
NORTHERN AND EASTERN KLAMATH AND NORTHERN AND WESTERN LAKE COUNTY
THROUGH THIS AFTERNOON. GUSTY WINDS WITH BLOWING SNOW WILL ALSO
CAUSE SIGNIFICANT REDUCTION OF VISIBILITY IN THE VICINITY OF WEED
IN SOUTH CENTRAL SISKIYOU COUNTY. THE SNOW LEVEL IS VARIABLE WITH
SNOW AT AROUND 1500 FEET OVER CAMAS MOUNTAIN AND HAYES HILL IN
SOUTHWEST OREGON...BUT RAIN AT 2100 FEET IN ASHLAND IN JACKSON
COUNTY AND 2600 FEET AT MONTAGUE IN SISKIYOU COUNTY.

MODERATE TO HEAVY RAIN AND SNOW WITH STRONG SOUTHERLY WINDS WILL CONTINUE
THROUGH THIS AFTERNOON. WINDS AND SNOWFALL INTENSITY WILL DIMINISH
THIS EVENING BUT IT WILL REMAIN WINDY AND WET ACROSS THE AREA THROUGH
AROUND MIDNIGHT.

THE FOCUS FOR THE AFTERNOON PACKAGE WILL BE ON THE NEXT STORM SYSTEM
TUESDAY INTO WEDNESDAY. THE CHRISTMAS DAY STORM WILL BE WARMER WITH
SNOW LEVELS GENERALLY AROUND 3500 FEET. THE HIGHEST PRECIPITATION
AMOUNTS WILL BE ALONG THE COAST AND ACROSS NORTHERN CALIFORNIA. THERE
IS A HIGH PROBABILITY FOR SIGNIFICANT SNOWFALL OVER SISKIYOU
COUNTY AND A POSSIBILITY OF ADVISORY LEVEL SNOWFALL ELSEWHERE
ABOVE 3500 FEET. ADDITIONAL LIGHT SNOW SHOWERS ABOVE 2500 TO 3000
FEET ARE LIKELY WEDNESDAY.

HIGH PRESSURE IS LIKELY TO PROVIDE ANOTHER BREAK BETWEEN SYSTEMS
THURSDAY INTO FRIDAY. ANOTHER UPPER LOW WILL APPROACH THE COAST AT
THE END OF THE WEEK. THERE IS LOW CONFIDENCE IN THE TRACK AND
STRENGTH OF THE LOW BUT THE 12Z GFS RUN KEEPS THE LOW CENTER
OFFSHORE AND DROPS IT SOUTHWARD. THIS WOULD KEEP OUR AREA DRY NEXT
WEEKEND BUT LIKELY NIGHT AND MORNING FOG IN VALLEYS.

&&

.AVIATION...MODERATE TO HEAVY RAIN AND SNOW AND STRONG WINDS ARE
PRODUCING A MIX OF MVFR AND IFR CIGS AND VSBYS WITH MOUNTAINS
OBSCURED. THIS STORM WILL PERSIST THROUGH THIS AFTERNOON WITH
SNOW ABOVE 2000 FEET AND MIXED RAIN AND SNOW DOWN AS LOW AS 1000
FEET. FLYING WILL BE EXTREMELY HAZARDOUS OVER THE MOUNTAINS WITH
HEAVY SNOW AND VLIFR CONDITIONS...AND EAST OF THE CASCADES WITH
MODERATE TO HEAVY SNOW AND BLOWING AND DRIFTING SNOW...REDUCING
VISIBILITIES TO NEAR ZERO AT TIMES. CONDITIONS WILL BEGIN TO
IMPROVE THIS EVENING BUT MVFR CIGS ARE LIKELY TO PERSIST INTO
MONDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 331 AM PST SUN DEC 23 2012/

DISCUSSION...THE NEXT STORM IS ALREADY STARTING TO TAKE SHAPE NEAR
39N/129W AND IS QUICKLY HEADING TOWARDS THE FORECAST AREA. THIS
STORM WILL BRING ANOTHER ROUND OF HEAVY SNOW TO NORTHERN CALIFORNIA.
PARTICULARLY AROUND MOUNT SHASTA AND DUNSMUIR STARTING EARLY THIS
MORNING THROUGH THIS AFTERNOON WHERE WE COULD SEE RATES OF OVER AN
INCH PER HOUR. MODERATE TO HEAVY SNOW IS ALSO LIKELY NEAR AND OVER
SISKIYOU SUMMIT...HIGHWAY 66 AND 140. THE MODELS SUGGEST THERE COULD
ALSO BE AN AREA OF MODERATE TO HEAVY PRECIPITATION  ORIENTED
SOUTHWEST TO NORTHEAST FROM BROOKINGS TOWARDS FORT ROCK. IF THIS
PANS OUT...THEN AREAS FROM CHEMULT TO FORT ROCK COULD PICK UP
SEVERAL INCHES OF SNOW.

CURRENTLY THE WINTER STORM WARNINGS WEST OF THE CASCADES ARE FOR
ABOVE 2000 FEET. HOWEVER THEY COULD TEMPORALLY LOWER TO 1500 OR
LOWER IN AREAS THAT GET CAUGHT UNDER MODERATE PRECIPITATION THUS
DRAGGING COLDER AIR ALOFT DOWN.

THIS IS A SERIOUS STORM AND THEREFORE HAZARDOUS TRAVELING CONDITIONS
ARE CERTAIN ALONG INTERSTATE 5 BETWEEN ASHLAND AND
DUNSMUIR...HIGHWAYS 140...66 AND HIGHWAY 97. IT IS STRONGLY ADVISED
THAT TRAVELERS FIND ALTERNATE ROUTES OR DELAY THEIR TRAVEL
PLANS...ESPECIALLY THIS HOLIDAY WEEKEND.

IF SNOW WAS NOT ENOUGH OF AN ISSUE...GUSTY WINDS WILL ADD TO AN
ALREADY PROBLEMATIC SITUATION IN THAT IT WILL CAUSE BLOWING AND
DRIFTING AND BRIEF WHITEOUT CONDITIONS...ESPECIALLY ALONG AND EAST
OF THE CASCADES AND NEAR WEED. THE STRONGEST SOUTH WINDS ARE
EXPECTED TO IN THE SHASTA VALLEY NEAR WEED AND NEAR SUMMER LAKE AND
SILVER LAKE THROUGH THIS EVENING. WINDS IN THESE AREAS COULD GUST TO
55 MPH AND CAUSE BRIEF BLIZZARD CONDITIONS.

MEANWHILE AT THE COAST MODERATE TO HEAVY RAIN IS EXPECTED AT THE
COAST WHICH WILL KEEP THE COQUILLE RIVER AT COQUILLE ABOVE FLOOD
STAGE INTO TUESDAY AFTERNOON.

THE SURFACE LOW MOVES EAST OF THE FORECAST AREA THIS EVENING WITH
THE UPPER TROUGH AXIS MOVING EAST TONIGHT. THIS WILL RESULT IN
DECREASING PRECIPITATION FOR MOST LOCATIONS. THE EXCEPTION WILL BE
THE CASCADES WHERE MODERATE PRECIPITATION COULD LINGER THROUGH AT
LEAST MIDNIGHT BEFORE DECREASING.

WE'LL FINALLY GET A BREAK IN THE WEATHER MONDAY AND MONDAY NIGHT
WITH DRY CONDITIONS OVER MUCH OF THE FORECAST AREA BEFORE ANOTHER
FRONT ARRIVES LATE MONDAY NIGHT. THE NAM CONTINUES TO SHOW
PRECIPITATION SPREADING INTO THE AREA OVERNIGHT MONDAY WHILE THE GFS
AND EC KEEP IT OFFSHORE UNTIL EARLY TUESDAY MORNING. EVEN THEN ONLY
THE COAST STAND THE BEST CHANCE OF GETTING PRECIPITATION. ONE THING
IN COMMON WILL BE INCREASING SOUTH WINDS OVER THE MARINE WATERS AND
COAST. -PETRUCELLI

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR
     ORZ029>031.
     BLIZZARD WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ030-031.
     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING ABOVE 2000
     FEET FOR FOR ORZ023>026.
     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR
     ORZ027-028.

CA...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR
     CAZ082-083.
     WINTER STORM WARNING UNTIL 7 PM PST THIS EVENING FOR CAZ080.
     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ081.
     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR
     CAZ084-085.
     BLIZZARD WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ083.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL
     NOON PST TODAY FOR PZZ350-356-370-376.

DW/TW/TW

In the hours before

Local storm report, Dec 23, 10:36 AM PST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1036 AM PST SUN DEC 23 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       5 NNW BROOKINGS         42.12N 124.34W
12/23/2012  M1.00 INCH       CURRY              OR   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

IRIS SYSTEM
Local storm report, Dec 23, 10:40 AM PST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1040 AM PST SUN DEC 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 AM     NON-TSTM WND GST 5 NW ASHLAND            42.24N 122.77W
12/23/2012  M35 MPH          JACKSON            OR   TRAINED SPOTTER

            SUSTAINED WIND SOUTH 25 MPH.

&&

DW
Local storm report, Dec 23, 10:55 AM PST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1055 AM PST SUN DEC 23 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     SNOW             ALTURAS                 41.49N 120.54W
12/23/2012  M2.0 INCH        MODOC              CA   TRAINED SPOTTER

            SNOW DURATION 1 HOUR

&&

IRIS SYSTEM
Local storm report, Dec 23, 10:59 AM PST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1059 AM PST SUN DEC 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 AM     SNOW             4 E KLAMATH FALLS       42.21N 121.70W
12/23/2012  M1.5 INCH        KLAMATH            OR   TRAINED SPOTTER

            5 HOUR TOTAL.

&&

BPN
Local storm report, Dec 23, 12:11 PM PST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1211 PM PST SUN DEC 23 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HEAVY SNOW       MOUNT SHASTA            41.32N 122.31W
12/23/2012  M3.5 INCH        SISKIYOU           CA   TRAINED SPOTTER

            SINCE 0845 PST

&&

IRIS SYSTEM
Local storm report, Dec 23, 12:30 PM PST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1230 PM PST SUN DEC 23 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     SNOW             MOUNT SHASTA            41.32N 122.31W
12/23/2012  M12.0 INCH       SISKIYOU           CA   COOP OBSERVER

            50 INCHES SINCE DEC 19. 30 INCH SNOW DEPTH
            ON GROUND. SNOW DURATION 12 HOURS

&&

IRIS SYSTEM

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 3:00 AM PSTSmall Craft Advisory for WindsMFR4 hr
Dec 23, 3:00 AM PSTSmall Craft Advisory for Hazardous SeasMFR9 hr
Dec 23, 7:04 AM PSTSmall Craft Advisory for WindsMFR116 min
Dec 23, 9:17 AM PSTBlizzard WarningMFRKlamath, Lake9 hr
Dec 23, 2:56 PM PSTHazardous Seas WarningMFR3 days

Nearby

Gale Warnings in Oregon, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.